A case of nivolumab-induced acute-onset type 1 diabetes mellitus in melanoma

C. Sakaguchi, K. Ashida, S. Yano, K. Ohe, N. Wada, N. Hasuzawa, Y. Matsuda, S. Sakamoto, R. Sakamoto, H. Uchi, M. Furue, M. Nomura, Y. Ogawa

研究成果: Contribution to journalArticle

4 引用 (Scopus)

抜粋

Nivolumab, an anti-PD-1 antibody, is now considered an important therapeutic agent in several advanced malignancies. However, immune-related adverse events such as endocrinopathies have been reported with its use. Thyroid disorder and isolated adrenocorticotropic hormone deficiency have frequently been reported as nivolumab-induced immune-related adverse events. Another endocrinopathy is nivolumab-induced type 1 diabetes mellitus (t1dm), described as diabetes mellitus with rapid onset and complete insulin insufficiency, at times leading to fulminant t1dm. We report the case of a 68-year-old woman who developed pancreatic islet-related autoantibody-negative t1dm, possibly induced by nivolumab, under continuous glucocorticoid administration. She was treated with nivolumab for advanced malignant melanoma, concomitant with 10 mg prednisolone daily for thrombophlebitis tapered to 5 mg after 13 courses of nivolumab therapy. At approximately the 27th course of nivolumab therapy, she showed elevated plasma glucose levels despite preserved insulin secretion. A month later, she developed diabetic ketoacidosis. Her insulin secretion decreased and finally was exhausted. She was diagnosed with acute-onset rather than fulminant t1dm because of a rapidly progressive course to diabetic ketoacidosis during just more than 1 week. She is currently receiving insulin replacement. There has been no recurrence of the melanoma. Thus, nivolumab might induce autoimmune diabetes mellitus, with patients having t1dm-sensitive human leucocyte antigen being more susceptible even when receiving glucocorticoids. Physicians should be aware that nivolumab could potentially induce t1dm as a critical immune-related adverse event.

元の言語英語
ページ(範囲)e115-e118
ジャーナルCurrent oncology (Toronto, Ont.)
26
発行部数1
DOI
出版物ステータス出版済み - 2 1 2019

All Science Journal Classification (ASJC) codes

  • Oncology

フィンガープリント A case of nivolumab-induced acute-onset type 1 diabetes mellitus in melanoma' の研究トピックを掘り下げます。これらはともに一意のフィンガープリントを構成します。

  • これを引用

    Sakaguchi, C., Ashida, K., Yano, S., Ohe, K., Wada, N., Hasuzawa, N., Matsuda, Y., Sakamoto, S., Sakamoto, R., Uchi, H., Furue, M., Nomura, M., & Ogawa, Y. (2019). A case of nivolumab-induced acute-onset type 1 diabetes mellitus in melanoma. Current oncology (Toronto, Ont.), 26(1), e115-e118. https://doi.org/10.3747/co.26.4130